The AMS website will be down for maintenance on May 23 between 6:00am - 8:00am EDT. For questions please contact AMS Customer Service at or (800) 321-4267 (U.S. & Canada), (401) 455-4000 (Worldwide).


Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Normal curvatures and Euler classes for polyhedral surfaces in $ 4$-space

Author: Thomas F. Banchoff
Journal: Proc. Amer. Math. Soc. 92 (1984), 593-596
MSC: Primary 57Q35; Secondary 53C40, 57R20
MathSciNet review: 760950
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Using the approach of singularities of projections into lower dimensional spaces it is possible to define nonintrinsic local curvature quantities at each vertex of a polyhedral surface immersed in $ 4$-space which add up to the normal Euler number of the immersion. Related uniqueness results for lattice polyhedra have been established by B. Yusin.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57Q35, 53C40, 57R20

Retrieve articles in all journals with MSC: 57Q35, 53C40, 57R20

Additional Information

Keywords: Normal curvature, normal Euler class, singularities of projections, curvature for polyhedra, combinatorial formulas for characteristic classes
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society